Alert archive / Indiana / Wind Advisories in 2022

Wind Advisory 10, NWS Northern Indiana

November 29, 20228 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan

NWS Northern Indiana issued this wind advisory at Nov 29, 2022, 11:33 AM EST for 8 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan. It took effect at Nov 29, 2022, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2022, 11:33 AM EST (16:33 UTC)
In effect from
Nov 29, 2022, 7:00 PM EST
Expired
Nov 30, 2022, 4:00 AM EST
In force
9 hr
Issued by
NWS Northern Indiana
All 37 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

724 
WWUS73 KIWX 291633
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1133 AM EST Tue Nov 29 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
300400-
/O.NEW.KIWX.WI.Y.0010.221130T0000Z-221130T0900Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, 
North Webster, Leesburg, Wanatah, La Crosse, Union Mills, 
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, 
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, 
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, 
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, 
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1133 AM EST Tue Nov 29 2022 /1033 AM CST Tue Nov 29 2022/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 4 AM EST /3 AM CST/ WEDNESDAY...

* WHAT...Southwest winds around 20 to 25 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 4 AM EST /3 AM 
  CST/ Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A strong cold front will cross the area 
  tonight with the potential for wind gusts up to 50 mph. Gusts 
  ahead of and behind the front will generally be 30 to 40 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
414 
WWUS73 KIWX 292332
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
632 PM EST Tue Nov 29 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
300900-
/O.CON.KIWX.WI.Y.0010.221130T0000Z-221130T0900Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, 
North Webster, Leesburg, Wanatah, La Crosse, Union Mills, 
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, 
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, 
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, 
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, 
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
632 PM EST Tue Nov 29 2022 /532 PM CST Tue Nov 29 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts to 35 mph becoming
  west at 25 to 35 mph with gusts to 50 mph into early Wednesday
  morning.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 4 AM EST /3 AM 
  CST/ Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A strong cold front will race across the
  area from around 10 pm EST near La Porte to 3 am EST at Lima.
  Winds will increase to 25 to 35 mph with gusts to 50 with the 
  passage of the front. A flash freeze is possible west of Highway
  31 before daybreak over northern Indiana causing icy spots on 
  roads.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
101 
WWUS73 KIWX 300911
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
411 AM EST Wed Nov 30 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
301015-
/O.EXP.KIWX.WI.Y.0010.000000T0000Z-221130T0900Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, 
North Webster, Leesburg, Wanatah, La Crosse, Union Mills, 
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, 
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, 
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, 
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, 
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
411 AM EST Wed Nov 30 2022 /311 AM CST Wed Nov 30 2022/

...WIND ADVISORY HAS EXPIRED...

Winds are below advisory criteria. The advisory has expired.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Nov 29, 6:20 AM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 29, 6:20 AM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
620 AM EST Tue Nov 29 2022

.SYNOPSIS...
Issued at 546 AM EST Tue Nov 29 2022

Expect mostly cloudy skies today with increasing chances of showers
and a few thunderstorms late this afternoon and evening. Gusty
southerly winds will shift west overnight into Wednesday, gusting to
around 40 mph. A few gusts up to around 45 mph are possible.
Otherwise, expect rain this afternoon and evening to mix with or
change over to snow late tonight into early Wednesday as it tapers
off. Highs today will be in the 50s, then fall into the 30s for
Wednesday afternoon and Thursday. Conditions will be dry Thursday
and Friday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 546 AM EST Tue Nov 29 2022

The forecast area hovers on the western periphery of a ridge of high
pressure this morning, with light southeasterly flow and cloudy
skies. An upper level low, presently centered over Manitoba, is
nestled within a broader trough that extends down into the desert
southwest. This low will deepen as it drifts eastward into James Bay
through about 8 pm EST Wednesday, with the broader trough extending
across the entire Great Lakes region at that point. There are two
surface lows to watch this morning-one over Manitoba and the other
over Kansas. The low over Kansas will lift northeastward today,
reaching Wisconsin this evening and southern Ontario by Wednesday
morning. At the same time, the low over Manitoba will shift eastward
into Ontario. These features merge this evening to our northwest as
the trough becomes negatively tilted, gradually lifting as one
deepening surface low into James Bay by Wednesday evening.

For today, the warm front associated with our approaching low
pressure system will lift northward across our CWA, reaching far NE
IN/NW Ohio/SE Lower MI by early this evening. Despite the stubborn
lingering cloud cover trapped beneath the ridge this morning, we'll
see temperatures steadily climb into the 50s thanks to warm air
advection. The pressure gradient between high pressure firmly
anchored over the eastern CONUS and the approaching low will tighten
dramatically through the day, which will strengthen winds at the
surface and aloft (50 knot LLJ). By this afternoon, expect southerly
wind gusts up to 35 to 40 mph, with a few gusts to 45 mph possible.
Confidence is medium, as there is still uncertainty regarding how
deeply we will be able to mix with clouds around, however, guidance
does suggest some clearing in the central/eastern CWA this afternoon
before the main system arrives this evening. Held off on a wind
advisory for now given most of the guidance is suggesting max
gusts below our criteria (45 mph). I'm not confident we will
destabilize enough today to really mix down the higher gusts
around 925mb (45-50 knots). Otherwise, the strong southerly winds
will pull deeper moisture from the Gulf of Mexico into our area
through the day. PWATS increase from around 0.5 inch to just over
an inch by this evening, which is around 200 percent of normal for
this time of year. Expect to see some scattered to isolated rain
showers develop later this afternoon thanks to the increasing
moisture transport and gradually strengthening isentropic ascent
(295K), which looks to really get cranking around 4 pm EST this
afternoon. Have 20 to 40 percent pops from then until around 7 pm
EST, which is when the cold front arrives in our western CWA.

From this evening into early Wednesday morning, the surface low
centered over WI will continue to deepen as the broader upper level
trough shifts into the Great Lakes region. The surface low will move
northeastward into southern Ontario tonight, dragging a cold front
across our forecast area. Maintained categorical pops for the
tonight period starting this evening in the west as the front
interacts with the warmer, moist air ahead of it. Expect rain, and
perhaps even an isolated thunderstorm. I think the best potential
for any stronger winds gusts of 35-45 mph or greater will be around
the time of frontal passage. SPC has us in a marginal risk for
damaging winds, mainly because of the potential for winds aloft
mixing down in any heavier showers or thunderstorms. Strong
isentropic descent, cold air advection, and an impressive
pressure/rise couplet to our north all lend to better potential for
instability and mixing higher gusts to the surface so I wouldn't be
surprised to see a couple gusts to 45-50 mph. Otherwise, expect
showers to taper off from west to east towards morning, with a broad
upper level ridge and surface high pressure edging into the
southwestern CWA. As temperatures fall into the 30s far west late
tonight, expect a rain/snow mix or change over to all snow. Snow
accumulation is not expected in the morning.

On Wednesday, temperatures will either remain steady in the low 30s
or fall through the day. East of I 69 in the morning, temperatures
will start out in the mid 40s then fall to around 34 by early
afternoon. Precipitation will slowly taper off and slowly confine to
Lake Michigan/locations north of I 80-90 before ending. We initially
thought there would be more of a lake enhancement to this event, but
most of the latest guidance moves the system out faster and brings
in a stronger ridge/surface high that effectively ends all
precipitation by 2-4 pm EST. Expect little to no snow
accumulation during the day Wednesday. Westerly winds will still
gust up to around 30 to 35 mph at times, with gusts up to around
40 mph possible near Lake Michigan.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 546 AM EST Tue Nov 29 2022

High pressure and a broad ridge aloft settle in for Wednesday night
into Friday, keeping dry conditions in place over the Great Lakes
region. Highs will be in the 30s Thursday, then climb into the 40s
for Friday ahead of the next system.

Confidence in any precipitation chances from Friday into Monday is
very low. Models are really struggling with the broader synoptic
features and have been flip-flopping from run to run. Opted to keep
the consensus pops for now. The next system will come out of the
central plains Friday night, deepening as it lifts into Quebec
Saturday night. This will bring another cold front through our
forecast area, so kept about a 20-30 percent chance for rain
showers in the forecast for those two days. High pressure returns
late Saturday night into Sunday, so have dry conditions then. Another
system may impact the region early next week so have low chances
for a rain/snow mix. High temperatures look to be in the 40s. Lows
will be in the 20s and 30s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 620 AM EST Tue Nov 29 2022

MVFR stratus will slowly scatter this morning as southerly flow
increases. Still some uncertainty in exact timing with potential
for stratus to linger longer than anticipated but do expect a
period of VFR later today before next front arrives tonight. MVFR
is likely once again tonight along with light rain. Fuel-alternate
is possible but confidence in timing is low so held just above for
now. Gusty winds are expected ahead of and behind the front.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 1 AM EST Wednesday for LMZ043-046.

     Gale Warning from 1 AM Wednesday to 1 AM EST Thursday for LMZ043-
     046.

&&

SYNOPSIS...MCD
SHORT TERM...MCD
LONG TERM...MCD
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 29, 5:54 AM EST, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
554 AM EST Tue Nov 29 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-301100-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
554 AM EST Tue Nov 29 2022 /454 AM CST Tue Nov 29 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible tonight. South-southwest winds
today into tonight will gust up to 35 to 40 mph, shifting to the west
late tonight. A few stronger gusts to around 45 mph are possible,
especially within any heavier rain showers or isolated thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

West winds on Wednesday could gust up to 35-40 mph, especially near
Lake Michigan. Cold temperatures on Wednesday could make untreated
wet surfaces slick.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-301100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
554 AM EST Tue Nov 29 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Outside of the gale warning, conditions hazardous to small crafts
are possible again from late Thursday night into Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.